Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Complemented ideals in the Fourier algebra and the Radon Nikodým property


Author: Brian Forrest
Journal: Trans. Amer. Math. Soc. 333 (1992), 689-700
MSC: Primary 43A07; Secondary 43A15, 46J99
DOI: https://doi.org/10.1090/S0002-9947-1992-1112546-1
MathSciNet review: 1112546
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Necessary and sufficient conditions are given for an ideal $ I(H)$ of the Fourier algebra to be complemented when $ H$ is a closed subgroup of $ G$ . Using the Radon Nikodym property, an example of a group $ G$ with a normal abelian subgroup $ H$ for which $ I(H)$ is not complemented is presented.


References [Enhancements On Off] (What's this?)

  • [1] D. E. Alspace, A characterization of the complemented translation invariant subspaces of $ {L_1}({\mathbb{R}^2})$, J. London Math. Soc. 31 (1985), 115-124. MR 810568 (87d:43002)
  • [2] D. E. Alspach and A. Matheson, Projections onto translation-invariant subspaces of $ {L_1}(\mathbb{R})$, Trans. Amer. Math. Soc. 77 (1984), 815-823. MR 694390 (85e:46017)
  • [3] D. E. Alspach, A. Matheson, and J. Rosenblatt, Projections onto translation-invariant subspaces of $ {L_1}(G)$, J. Funct. Anal. 59 (1984), 254-292. MR 766491 (86h:43002)
  • [4] -, Separating sets by Fourier-Stieltjes transforms, preprint.
  • [5] G. Arsac, Sur l'espace de Banach engendré par les coefficients d'une représentation unitaire, Thèse, Université Claude-Bernard, Lyon I, 1973.
  • [6] L. Bagget and K. Taylor, Groups with completely reducible regular representation, Proc. Amer. Math. Soc. 72 (1978), 593-600. MR 509261 (80b:22009)
  • [7] C. H. Chu, A note on scattered $ {C^{\ast} }$-algebras and the Radon-Nikodym property, J. London Math. Soc. 24 (1981), 533-536. MR 635884 (82k:46086)
  • [8] J. Diestel and J. J. Uhl, Vector measures, Math. Surveys Monographs, no. 15, Amer. Math. Soc., Providence, RI, 1977. MR 0453964 (56:12216)
  • [9] P. Eymard, L'algèbre de Fourier d'un groupe localement compact, Bull. Soc. Math. France 92 (1964), 181-236. MR 0228628 (37:4208)
  • [10] B. Forrest, Amenability and bounded approximate identities in ideals of $ A(G)$, Illinois J. Math. 34 (1990), 1-25. MR 1031879 (92e:43003)
  • [11] E. Granirer and M. Leinert, On some topologies which coincide on the unit sphere of the Fourier-Stieltjes algebra $ B(G)$ and of the measure algebra $ M(G)$, Rocky Mountain J. Math. 11 (1981), 459-472. MR 722579 (85f:43009)
  • [12] C. Herz, Problems of extrapolation and spectral synthesis, Conference on Harmonic Analysis, Lecture Notes in Math., vol. 266, Springer-Verlag, New York, 1972. MR 0394054 (52:14860)
  • [13] -, Harmonic synthesis for subgroups, Ann. Inst. Fourier (Grenoble) 23 (1973), 91-123. MR 0355482 (50:7956)
  • [14] E. Hewitt and K. A. Ross, Abstract harmonic analysis, vol. I, Springer-Verlag, New York, 1963. MR 551496 (81k:43001)
  • [15] -, Abstract harmonic analysis, vol. II, Springer-Verlag, New York, 1963.
  • [16] I. Khahil, Sur l'analyse harmonique du group affine de la droite, Studia Math. 51 (1974), 139-167. MR 0350330 (50:2823)
  • [17] V. Losert, On tensor products of Fourier algebra, Arch. Math. 43 (1984), 370-372. MR 802314 (87c:43004)
  • [18] G. W. Mackey, Induced representations of locally compact groups, Ann. of Math. 55 (1952), 101-140. MR 0044536 (13:434a)
  • [19] G. Mauceri, Square integrable representations and the Fourier algebra of a unimodular group Pacific J. Math. 73 (1977), 143-154. MR 0486289 (58:6054)
  • [20] D. J. Newman, The nonexistence of projections from $ {L^1}$ to $ {H^1}$ , Proc. Amer. Math. Soc. 12 (1961), 98-99. MR 0120524 (22:11276)
  • [21] T. W. Palmer, Classes of nonabelian, noncompact, locally compact groups, Rocky Mountain J. Math. 8 (1978), 683-739. MR 513952 (81j:22003)
  • [22] H. P. Rosenthal, Projections onto translation invariant subspaces of $ {L^p}(G)$, Mem. Amer. Math. Soc., No. 63, 1966. MR 0211198 (35:2080)
  • [23] W. Rudin, Projections on invariant subspaces, Proc. Amer. Math. Soc. 13 (1962), 429-432. MR 0138012 (25:1460)
  • [24] M. Takesaki and N. Tatsuuma, Duality and subgroups. II, J. Funct. Anal. 11 (1972), 184-190. MR 0384995 (52:5865)
  • [25] K. Taylor, Geometry of the Fourier algebra and locally compact groups with atomic unitary representations, Math. Ann. 262 (1983), 183-190. MR 690194 (84h:43020)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 43A07, 43A15, 46J99

Retrieve articles in all journals with MSC: 43A07, 43A15, 46J99


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1992-1112546-1
Keywords: Fourier algebra, complemented ideals, coset ring, projection, Radon Nikodym property
Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society